Knee pain after BC treatment

I was diagnosed with breast cancer on Mar 2015. I had BCS surgery followed by a sandwich therapy of 4 cycles of chemotherapy FEC, radiation and 4 cycles of docetaxel. My BC is stage 2A, Pt2n0m0, ER/PR positive and Her2 neu negative by FISH test. My treatment completed on February 2016 and currently I am on hormone therapy taking tamoxifen daily. Overall I feel okay now but lately I am having knee pains. I walk 45 min daily as my oncologist suggested exercise like yoga, walking and balanced diet. What should I do about this knee pain...is it an after effects of tamoxifen? If this pain intensifies it will affect my lifestyle. I am scared of taking painkillers as you become addicted to it

4 Replies

oldestnewest
  • Knee pain is not due to Tamoxifen. It has no relation to cancer either. I would suggest you to see an orthopedic surgeon and take an opinion.

  • Whats your age? Try taking good diet, good sleep - it will help a lot.

  • Agree completely with Sumeet. This looks unrelated to Breast cancer or its treatment. Few patients who are 55+ are put on Aromatase Inhibitors ...they can cause joint aches or pains.but Tamoxifen does not cause this.

    I can predict u r age to be in 40s as Tamoxifen is usually given in premenopausal women with hormone sensitive breast cancer.

    See an Orthopaedic who will organise few Knee x-rays...and the most commonest thing would be early osteoarthritis changes setting in ...or some probable ligament wear or tear..for which perhaps a higher investigationay be needed

  • Thanks doctors. I am 50 yrs old now. I am relieved that it is not a side effects of tamoxifen. I will check with my oncologist and ortho about this problem

You may also like...